Alert archive / Alabama / Flash Flood Warnings in 2011

Flash Flood Warning 12, NWS Huntsville, AL

March 26, 2011Franklin County, Lawrence County, Alabama

NWS Huntsville, AL issued this flash flood warning at Mar 26, 2011, 8:38 AM CDT for Franklin County, Lawrence County, Alabama. It was in force for 117 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 26, 2011, 8:38 AM CDT (13:38 UTC)
Expired
Mar 26, 2011, 10:35 AM CDT
In force
117 min
Issued by
NWS Huntsville, AL
Area
Storm-based polygon
Flood severity
None

Counties Franklin County, AL, Lawrence County, AL

The radar

The Columbus AFB radar (KGWX), 95 km from the middle of the area, began a volume at 13:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 1.6 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2011-03-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 54 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2011-03-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 147 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
54 J/kg
Mixed-layer CIN
-256 J/kg
Mixed-layer LCL
809 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
147 m²/s²
0-3 km storm-relative helicity
185 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

755 
WGUS54 KHUN 261338
FFWHUN
ALC059-079-261630-
/O.NEW.KHUN.FF.W.0012.110326T1338Z-110326T1630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE HUNTSVILLE AL
838 AM CDT SAT MAR 26 2011

THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  FRANKLIN COUNTY IN NORTHWEST ALABAMA...
  LAWRENCE COUNTY IN NORTHWEST ALABAMA...

* UNTIL 1130 AM CDT

* AT 829 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR AND 
  SATELLITE INDICATED THUNDERSTORMS WITH VERY HEAVY RAINFALL MOVING
  ACROSS FRANKLIN AND LAWRENCE COUNTIES OF NORTHERN ALABAMA. ONE AND 
  ONE HALF TO TWO AND ONE HALF INCHES OF RAIN HAS ALREADY FALLEN. 

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  MOULTON...RED BAY...RUSSELLVILLE...BELGREEN AND PHIL CAMPBELL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ADDITIONAL RAINFALL AMOUNTS OF ONE AND ONE HALF...TO TWO AND ONE 
HALF INCHES ARE POSSIBLE...AS MORE SHOWERS AND THUNDERSTORMS OVER 
NORTHERN MISSISSIPPI MOVE ACROSS THE AFFECTED AREA. 

IN HILLY TERRAIN THERE ARE NUMEROUS LOW WATER CROSSINGS WHICH ARE 
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS 
FLOODED ROADS. FIND ALTERNATE ROUTES. IT ONLY TAKES A FEW INCHES OF 
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.

&&

LAT...LON 3458 8813 3457 8753 3459 8750 3463 8742
      3463 8711 3432 8711 3433 8817

$$

RSB
1 follow-up statement
324 
WGUS74 KHUN 261535
FFSHUN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1035 AM CDT SAT MAR 26 2011

ALC059-079-261549-
/O.CAN.KHUN.FF.W.0012.000000T0000Z-110326T1630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FRANKLIN AL-LAWRENCE AL-
1035 AM CDT SAT MAR 26 2011

...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR LAWRENCE AND
FRANKLIN COUNTIES IS CANCELLED...

EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. 
STREAMS AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING 
TO RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...
PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.

LAT...LON 3458 8813 3457 8753 3459 8750 3463 8742
      3463 8711 3432 8711 3433 8817

$$

RSB

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Huntsville, AL wrote its last area forecast discussion before this flash flood warning went out at Mar 26, 6:02 AM CDT, 2 hours 36 minutes earlier.

Area forecast discussion, Mar 26, 6:02 AM CDT, 2 hours 36 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE HUNTSVILLE AL
602 AM CDT SAT MAR 26 2011

.UPDATE...
12Z AVIATION FORECAST.

&&

.AVIATION...
A STORMY DAY...WITH MOSTLY MVFR CEILINGS/VISIBILITIES EXPECTED FOR
MUCH OF THE NEXT 24 HOURS AS A STORM SYSTEM OVER OK/TX REGION SLOWLY
MOVES EAST. A WARM FRONT EXTENDING EAST OF THE PARENT LOW WILL SERVE
AS A FOCUS FOR NUMEROUS SHOWERS/THUNDERSTORMS FOR MUCH OF THE TAF
PERIOD. WINDS AFTER 15Z WILL DEPEND UPON THE FRONTS POSITION.
THROUGHOUT THE PERIOD...MORE SUBSTANTIAL CONVECTION COULD CREATE
WIND GUSTS OVER 30KTS...FREQUENT LIGHTNING AND HAIL. KEPT THE PRECIP
CHARACTER AS VCTS FOR THE LATE MORNING AND AFTERNOON...WITH A CHANCE
OF HEAVIER CONVECTION AFTER DUSK.

&&

.DISCUSSION...   /ISSUED 320 AM CDT SAT MAR 26 2011/
CONVECTION IS ALREADY DEVELOPING ALONG AND NORTH OF A SFC WARM FRONT
EARLY THIS MORNING...AND THIS WILL BE THE THEME THROUGH MUCH OF THE
DAY AND INTO TONIGHT. WHERE EXACTLY THE WARM FRONT STALLS WILL
DETERMINE SPECIFIC WEATHER IMPACTS THROUGH THE DAY...AND THAT
POSITION IS YET A LITTLE MORE REFINED THIS MORNING. THE POTENTIAL
STILL EXISTS FOR SOME HEAVY RAINFALL IN THE AREA...INCLUDING CHANCES
FOR SEVERE WEATHER OVER THE NEXT 24 HOURS. FOR NEXT WEEK...A CLEARER
FORECAST PICTURE IS BEGINNING TO EMERGE...AT LEAST WITH REGARD TO
TIMING AND MOVEMENT OF SOME OF THE LARGER SCALE FEATURES. AS
USUAL...MORE DETAILS FOLLOW BELOW.

SFC/LOW-LVL FRONTOGENESIS AND ENHANCED CONVERGENCE ALONG A WARM
FRONT IS GIVING RISE TO SCATTERED CONVECTION IN PORTIONS OF NORTHERN
MISS/WESTERN TN INTO NORTHERN AL THIS MORNING. CONVECTION IS AIDED
IN DEVELOPMENT BY ELEVATED MOISTURE ADVECTION IN ASSOC/W AN AMPLE
30-40 KT LOW/MID LVL JET. THE SFC WARM FRONT IS A LITTLE MORE
DIFFUSE IN OUR EASTERN AREAS...BUT AS A SFC LOW SLOWLY EJECTS FROM
THE SOUTHERN PLAINS THIS MORNING...THE WARM FRONT WILL BECOME MORE
DESCRIPT FROM WEST TO EAST. WEAK MID-LVL SHORT WAVES WILL RIDE
QUICKLY EASTWARD IN THE NEAR ZONAL UPPER FLOW PATTERN...AND GIVE
RISE TO FURTHER CONVECTION AS THE WARM FRONT SLOWLY SETTLES
NORTHWARD ACROSS OUR AREA THIS MORNING. SFC STREAMLINE PROGS FROM A
CONSENSUS OF SHORT RANGE GUIDANCE SUGGESTS THE CONVERGENT BOUNDARY
WILL SETUP NEARLY ALONG THE TN RIVER CORRIDOR...OR PERHAPS A LITTLE
SOUTH. WHERE EXACTLY THIS BOUNDARY SETS UP IS IMPORTANT FOR SEVERE
WEATHER CONSIDERATIONS. ENHANCED SHEAR IN THE VICINITY OF THE WARM
FRONT WILL PROVIDE FOR LOW-LVL STORM ROTATION AND INCREASED CHANCES
FOR SVR WEATHER. MOST OF THE ACTIVITY IS LIKELY TO STAY JUST NORTH
OF THE FRONT THIS MORNING...WITH ELEVATED INSTABILITY SUFFICIENT TO
CREATE THUNDER AND SMALL HAIL. RAIN CORES COULD BECOME PARTICULARLY
HVY...BUT STORMS WILL BE MOVING QUICKLY ALONG TO THE E-NE AT ABOUT
40 MPH. COUPLED UPR JET STREAKS WILL ENHANCE BROAD SCALE LIFT OVER
THE TN VALLEY LATER THIS MORNING...SO EXPECTING SHOWERS/STORMS TO
EXPAND GRADUALLY IN COVERAGE AND INTENSITY. REPEATED SHOWERS AND
POTENTIALLY HVY STORMS WILL PRESENT A SLIGHT CHANCE FOR FLASH
FLOODING THIS MORNING AS WELL.

LATER THIS AFTERNOON...THE FRONT WILL STILL BE DRAPED W-E ACROSS OUR
AREA...PERHAPS IN THE SAME LOCATION. LARGE SCALE LIFT MAY WEAKEN A
LITTLE AS THE UPR JET CONFIGURATION WEAKENS A LITTLE.
THUS...EXPECTING A DECREASE IN THE COVERAGE CONVECTIVE ACTIVITY.
HOWEVER...LIFT IN ASSOC/W THE STALLED FRONT WILL CONTINUE. AS THE
SFC LOW CONTINUES TO MOVE TOWARDS THE AREA LATER IN THE DAY...SFC
WINDS WILL TEND TO BACK A LITTLE. THE INCREASED LOW-LVL CONVERGENT
FLOW SOUTH OF THE FRONT MAY LEAD TO SCTD CONVECTION. AS CELLS MOVE
NORTHWARD AND TAP INTO THE SHEAR-ENHANCED ENVIRONMENT NEAR THE
FRONT...SUPERCELLS AND SHORT-LIVED TORNADOES MAY OCCUR. NORTH OF THE
FRONT...THE PRIMARY CONCERN WILL CONTINUE TO BE HVY RAIN FROM
CONVECTIVE CLUSTERS AND LARGE HAIL.

THE SFC LOW WILL RIDE TO THE EAST ALONG THE STATIONARY
FRONT...PUSHING INTO NW ALABAMA BY ABOUT 06Z. ENHANCED SHEAR ALONG
THE FRONT AND JUST EAST OF THE TRIPLE POINT WILL CONTINUE TO PRESENT
A HEIGHTENED RISK FOR ROTATING SUPERCELLS INTO THE EVENING HOURS.
THE ISOLATED TORNADO THREAT WILL CONTINUE...AS WILL THE THREAT FOR
LARGE HAIL AND DAMAGING WINDS WHILE THE LOW-LVL JET INCREASES.
AGAIN...THE THREAT APPEARS HIGHEST IN ABOUT THE SOUTHERN HALF OF THE
FORECAST AREA...BUT ULTIMATELY WHEREVER THE FRONT STALLS.

THE LOW WILL TRACK EASTWARD ACROSS THE AREA...WITH COLD AIR
ADVECTION IN TOW BY 12Z. SHOWERS AND STORMS WILL DIMINISH FROM WEST
TO EAST OVERNIGHT. FOR THE FORECAST...WILL HANG ON TO TO A SLIGHT
CHANCE/CHANCE SHOWERS FOR EASTERN AREAS THROUGH SUNDAY MORNING.
TOTAL PRECIP THROUGH THE DURATION OF THE EVENT IS CURRENTLY FORECAST
TO BE AROUND TWO INCHES AREAWIDE...GIVE OR TAKE A HALF INCH OR SO.
WILL CONTINUE WITH THE ESF. OTHERWISE FOR SUNDAY...AFTERNOON HIGHS
WILL LIKELY FALL BACK INTO THE 50S...AND THE FORECAST WILL HEDGE
TOWARDS MORE CLOUD COVER.

CONTINUING CAA WILL DRIVE TEMPS DOWN INTO THE MID 30S TO NEAR 40 ON
MONDAY MORNING. A QUICK-MOVING WEAK UPR WAVE MAY INSTIGATE LIGHT
SHOWER DEVELOPMENT DURING THE EARLY MORNING. NOT CONFIDENT IN
MOISTURE AVAILABILITY THOUGH...SO WILL JUST FORECAST A SLGT CHANCE
TO LOW CHANCE POP. IF LIGHT PRECIP DOES OCCUR...TEMPS ALOFT WILL BE
WARM ENOUGH TO SUPPORT LIQUID PRECIP.

IN THE FAST MOVING QUASI-ZONAL FLOW PATTERN ACROSS THE
CONUS...ANOTHER SYSTEM WILL DIVE INTO THE ROCKIES BY TUES...AND GIVE
RISE TO CYCLOGENESIS IN THE PLAINS. GFS/GFS ENSEMBLES/ECMWF ARE
SHOWING MUCH BETTER AGREEMENT WITH THESE FEATURES IN 26/00Z
RUNS...LEADING TO HIGHER FORECAST CONFIDENCE NOW. THE SFC LOW IS
EXPECTED TO TRACK TO OUR NW-N WITH A TRAILING COLD FRONT DUE MAINLY
FOR THE 00-12Z TIMEFRAME ON WED. DUE TO INCREASED TIMING
CONFIDENCE...HAVE INCREASED POPS TO LIKELY FOR THIS PERIOD.
INSTABILITY LOOKS SUFFICIENT FOR THUNDERSTORMS...AND SHEAR PROFILES
SUPPORTIVE OF SOME STORM ORGANIZATION. HOWEVER...IT IS STILL FAR TOO
EARLY TO GET TOO SPECIFIC WITH IMPACTS. LIKELY...THIS WILL CONSIST
OF A SQUALL LINE AHEAD OF A COLD FRONT WITH SOME ROTATIONAL
SEGMENTS.

ANOTHER UPR WAVE IS EXPECTED TO MOVE ACROSS THE REGION ON THURS/THURS
NIGHT GENERATING LIGHT SHOWER ACTIVITY. WILL LEAN MORE TOWARDS THE
ECMWF SOLUTION...WHICH INCLUDES A WEAKER UPR WAVE. HOWEVER OF
NOTE...SEVERAL OF THE GFS ENSEMBLES ARE PROGGING A STRONG UPR WAVE
MOVING ACROSS THE REGION AND CYCLOGENESIS IN THE NORTHERN GULF OF MEX
LATE THURS INTO FRIDAY.

&&

.HUN WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
TN...NONE.
&&

UPDATE...RSB
DISCUSSION...KDW
Hazardous weather outlook, Mar 26, 4:50 AM CDT, 3 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HUNTSVILLE AL
450 AM CDT SAT MAR 26 2011

ALZ001>010-016-TNZ076-096-097-261915-
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN-
450 AM CDT SAT MAR 26 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS
OF SOUTHERN MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT...

SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP ALONG A STALLED
FRONTAL BOUNDARY TODAY. THE BOUNDARY WILL LIKELY STALL FROM WEST TO
EAST ACROSS CENTRAL PORTIONS OF THE AREA...CLOSE TO THE TENNESSEE
RIVER. SEVERE THUNDERSTORMS...INCLUDING THE POTENTIAL FOR LARGE
HAIL...DAMAGING WINDS AND ISOLATED TORNADOES WILL BE LIKELIEST ALONG
AND JUST SOUTH OF THE STALLED BOUNDARY TODAY. NORTH OF THE
BOUNDARY...THE GREATEST THREATS WILL BE LARGE HAIL AND GUSTY WINDS.
IN ADDITION...STORMS WILL BE PRODUCING VERY HEAVY RAINFALL WHICH MAY
LEAD TO ISOLATED INSTANCES OF FLASH FLOODING.

SHOWERS AND THUNDERSTORMS WILL CONTINUE PERIODICALLY THROUGH THE
AFTERNOON...AND MAY BECOME MORE WIDESPREAD IN COVERAGE AGAIN LATER
THIS EVENING AS A LOW PRESSURE SYSTEM MOVES INTO THE AREA. THE THREAT
FOR ISOLATED TORNADOES...LARGE HAIL AND DAMAGING WINDS WILL
CONTINUE...MAINLY IN THE VICINITY OF THE STATIONARY FRONT.

SHOWER AND THUNDERSTORM ACTIVITY WILL GRADUALLY DIMINISH LATE TONIGHT AS
A COLD FRONT SWEEPS ACROSS THE AREA.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

THUNDERSTORMS ARE POSSIBLE ON TUESDAY AND TUESDAY NIGHT AS A COLD
FRONT MOVES ACROSS THE AREA. SOME OF THESE STORMS COULD BECOME
STRONG...WITH GUSTY WINDS POSSIBLE.

.SPOTTER CALL TO ACTION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL
IS LIKELY TODAY AND TONIGHT.

KDW

In the hours before

Local storm report, Mar 26, 6:40 AM CDT, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
640 AM CDT SAT MAR 26 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0520 AM     HAIL             1 W BATTLEGROUND        34.30N 87.01W
03/26/2011  E0.25 INCH       CULLMAN            AL   TRAINED SPOTTER

            PEA SIZE HAIL WAS REPORTED.

0523 AM     HAIL             JONES CHAPEL            34.21N 87.05W
03/26/2011  E0.50 INCH       CULLMAN            AL   EMERGENCY MNGR

            PEA TO DIME SIZE HAIL WAS REPORTED.

0539 AM     HAIL             PHIL CAMPBELL           34.35N 87.71W
03/26/2011  E0.25 INCH       FRANKLIN           AL   LAW ENFORCEMENT

            PEA SIZE HAIL WAS REPORTED

&&

KWEBER
Special weather statement, Mar 26, 6:58 AM CDT, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
658 AM CDT SAT MAR 26 2011

ALZ001>004-261245-
COLBERT-FRANKLIN-LAUDERDALE-LAWRENCE-
658 AM CDT SAT MAR 26 2011

...SIGNIFICANT WEATHER ADVISORY FOR COLBERT...FRANKLIN...LAUDERDALE
AND LAWRENCE COUNTIES UNTIL 745 AM CDT...

AT 656 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM IUKA TO MANTACHIE...
OR ALONG A LINE EXTENDING FROM IUKA TO 7 MILES NORTHWEST OF FULTON...
MOVING EAST AT 50 MPH.

NICKEL SIZE HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...AND HEAVY DOWNPOURS ARE EXPECTED WITH THESE STORMS.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  POGO...MYNOT.
  PLEASANT SITE...BARTON.
  OAKLAND...SRYGLEY CHURCH.
  PRIDE LANDING...POSEY LOOP.
  FLORENCE...NEW BETHEL.

RAINFALL AMOUNTS OF ONE TO TWO INCHES ARE POSSIBLE WITH THESE
STORMS...WHICH MAY LEAD TO NUISANCE FLOODING OF ROADWAYS OR CREEKS
AND STREAMS IN THE AREA.

THESE THUNDERSTORMS COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A
WARNING IS ISSUED.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

&&

LAT...LON 3487 8810 3487 8729 3430 8728 3432 8811
      3433 8817
TIME...MOT...LOC 1156Z 269DEG 43KT 3478 8809 3431 8846

CA
Special weather statement, Mar 26, 7:12 AM CDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
712 AM CDT SAT MAR 26 2011

ALZ008-010-261245-
DE KALB-MARSHALL-
712 AM CDT SAT MAR 26 2011

...SIGNIFICANT WEATHER ADVISORY FOR DEKALB AND MARSHALL COUNTIES
UNTIL 745 AM CDT...

AT 710 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR PINE RIDGE...OR NEAR FORT PAYNE...MOVING
EAST AT 55 MPH.

NICKEL SIZE HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...AND HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  VALLEY HEAD...MENTONE.
  SULPHER SPRINGS.

REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO THE
STORM TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER IMMEDIATELY.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

&&

LAT...LON 3449 8556 3438 8562 3437 8565 3426 8577
      3424 8583 3420 8584 3420 8604 3425 8622
      3453 8594 3462 8579 3466 8576 3479 8557
      3452 8551
TIME...MOT...LOC 1212Z 266DEG 46KT 3448 8574

CA
Special weather statement, Mar 26, 7:14 AM CDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
714 AM CDT SAT MAR 26 2011

ALZ006>010-261300-
DE KALB-JACKSON-MADISON-MARSHALL-MORGAN-
714 AM CDT SAT MAR 26 2011

...SIGNIFICANT WEATHER ADVISORY FOR DEKALB...JACKSON...MADISON...
MARSHALL AND MORGAN COUNTIES UNTIL 800 AM CDT...

AT 710 AM...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR SOMERVILLE...OR 7 MILES EAST OF HARTSELLE...
MOVING EAST AT 50 MPH.

PENNY SIZE HAIL...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY
DOWNPOURS ARE EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  VALHERMOSO SPRINGS...FLORETTE.
  MORGAN CITY...LACEYS SPRING.
  FARLEY.
  NEW HOPE...OWENS CROSSROADS.
  HEBRON...NEW HOPE.
  GRANT.

SEEK SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

&&

LAT...LON 3440 8592 3439 8688 3458 8689 3458 8687
      3456 8683 3456 8679 3461 8678 3466 8593
TIME...MOT...LOC 1214Z 266DEG 46KT 3448 8676

RSB
Special weather statement, Mar 26, 7:46 AM CDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
746 AM CDT SAT MAR 26 2011

ALZ002>004-261330-
COLBERT-FRANKLIN-LAWRENCE-
746 AM CDT SAT MAR 26 2011

...SIGNIFICANT WEATHER ADVISORY FOR COLBERT...FRANKLIN AND LAWRENCE
COUNTIES UNTIL 830 AM CDT...

AT 745 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR ROCKWOOD...OR 7 MILES SOUTHWEST OF
RUSSELLVILLE...MOVING EAST AT 50 MPH.

PEA SIZE HAIL...WINDS UP TO 40 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...AND HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  PLEASANT RIDGE...
  NEWBURG...
  LA GRANGE...WHITEOAK.
  MT HOPE.
  LANDERSVILLE...HATTON.
  MOULTON.

REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO THE
STORM TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER IMMEDIATELY.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

&&

LAT...LON 3462 8794 3471 8713 3439 8711 3434 8790
TIME...MOT...LOC 1246Z 263DEG 44KT 3444 8780

RSB
Special weather statement, Mar 26, 8:36 AM CDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
836 AM CDT SAT MAR 26 2011

ALZ004>009-261415-
JACKSON-LAWRENCE-LIMESTONE-MADISON-MARSHALL-MORGAN-
836 AM CDT SAT MAR 26 2011

...SIGNIFICANT WEATHER ADVISORY FOR JACKSON...LAWRENCE...LIMESTONE...
MADISON...MARSHALL AND MORGAN COUNTIES UNTIL 915 AM CDT...

AT 825 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
CLUSTER OF STRONG THUNDERSTORMS STRETCHING FROM NEAR MOULTON TO JUST
EAST OF THE OWENS CROSSROADS AREA...MOVING EAST AT 50 MPH.

PEA SIZE HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...AND HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
 SOMERVILLE.
 MORGAN CITY.
 LACEY SPRINGS.
 FLORETTE.
 OWENS CROSSROADS.
 GRANT.
 WOODVILLE.

REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO THE
STORM TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER IMMEDIATELY.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

&&

LAT...LON 3439 8613 3432 8712 3432 8753 3450 8751
      3461 8745 3477 8597
TIME...MOT...LOC 1330Z 180DEG 0KT 3404 8635

KTW

The office that day

Everything else NWS Huntsville, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 26, 3:41 AM CDTSpecial Weather StatementHUNFranklin, Lawrence34 min
Mar 26, 4:12 AM CDTSevere Thunderstorm WarningHUNFranklin17 min
Mar 26, 4:14 AM CDTSpecial Weather StatementHUNLauderdale46 min
Mar 26, 4:33 AM CDTSevere Thunderstorm WarningHUNFranklin, Lawrence42 min
Mar 26, 5:12 AM CDTSevere Thunderstorm WarningHUNCullman, Franklin, Lawrence, Morgan33 min
Mar 26, 5:29 AM CDTSpecial Weather StatementHUNFranklin31 min
Mar 26, 5:42 AM CDTSevere Thunderstorm WarningHUNCullman, Lawrence, Morgan33 min
Mar 26, 5:56 AM CDTSpecial Weather StatementHUNFranklin34 min
Mar 26, 6:13 AM CDTSpecial Weather StatementHUNMarshall47 min
Mar 26, 6:32 AM CDTSpecial Weather StatementHUNColbert, Lawrence28 min
Mar 26, 6:58 AM CDTSpecial Weather StatementHUNColbert, Franklin, Lawrence47 min
Mar 26, 7:12 AM CDTSpecial Weather StatementHUNDeKalb33 min
Mar 26, 7:14 AM CDTSpecial Weather StatementHUNMorgan46 min
Mar 26, 7:46 AM CDTSpecial Weather StatementHUNFranklin, Lawrence44 min
Mar 26, 8:36 AM CDTSpecial Weather StatementHUNJackson, Lawrence, Morgan39 min
Mar 26, 9:21 AM CDTSpecial Weather StatementHUNDeKalb39 min
Mar 26, 1:48 PM CDTSpecial Weather StatementHUNCullman27 min
Mar 26, 2:14 PM CDTFlash Flood WarningHUNMadison3 hr
Mar 26, 6:01 PM CDTSpecial Weather StatementHUNLauderdale44 min
Mar 26, 6:05 PM CDTSpecial Weather StatementHUNColbert40 min
Mar 26, 6:33 PM CDTSpecial Weather StatementHUNJackson27 min
Mar 26, 6:44 PM CDTSpecial Weather StatementHUNLimestone46 min
Mar 26, 6:56 PM CDTSevere Thunderstorm WarningHUNLauderdale, Lawrence, Limestone34 min

Nearby

Flash Flood Warnings in Alabama, 2011Every flash flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.